Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS Amarillo, TX

April 11, 2012Moore County, Potter County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 11, 2012, 2:28 PM CDT for Moore County, Potter County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2012, 2:28 PM CDT (19:28 UTC)
Expired
Apr 11, 2012, 3:30 PM CDT
In force
62 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Moore County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WUUS54 KAMA 111928
SVRAMA
TXC341-375-112030-
/O.NEW.KAMA.SV.W.0041.120411T1928Z-120411T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
228 PM CDT WED APR 11 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOORE COUNTY IN THE PANHANDLE OF TEXAS
  NORTH CENTRAL POTTER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 330 PM CDT

* AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR MASTERSON...OR ABOUT 20 MILES
  SOUTH OF DUMAS...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MASTERSON...
  FOUR WAY...
  DUMAS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3603 10206 3570 10164 3548 10201 3558 10214
TIME...MOT...LOC 1929Z 225DEG 15KT 3559 10198

$$

KJS
1 follow-up statement
247 
WWUS54 KAMA 112012
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT WED APR 11 2012

TXC341-375-112030-
/O.CON.KAMA.SV.W.0041.000000T0000Z-120411T2030Z/
MOORE TX-POTTER TX-
312 PM CDT WED APR 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN POTTER AND MOORE COUNTIES...

AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED NEAR MASTERSON...OR ABOUT 18 MILES SOUTH OF
DUMAS...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3603 10206 3570 10164 3548 10201 3558 10214
TIME...MOT...LOC 2012Z 225DEG 15KT 3561 10195

$$

KJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:39 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 11, 12:39 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1239 PM CDT WED APR 11 2012

.UPDATE...
UPDATED PREVIOUS FORECAST AND GRIDS TO REMOVE MORNING WORDING AND TO
CHANGE TO CATEGORICAL TO AREAL COVERAGE WORDING FOR PRECIP TODAY.
ALSO...ADDED MENTION OF SEVERE TO AFTERNOON CONVECTION. UPDATED WIND
GRIDS ALONG WITH SMOKE MANAGEMENT GRIDS IN THE FIRE WEATHER PRODUCTS.

ALL PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN UPDATED AND SENT.

SCHNEIDER

&&

.AVIATION...
UPPER RIDGE MOVES EAST OF THE TAF SITES TODAY AND ALLOWS FOR PLENTY
OF UPPER LEVEL SUPPORT TO TRIGGER SCATTERED CONVECTION THROUGH LATE
TONIGHT. CARRIED VCTS IN PREVAILINGS GROUPS OF THE THREE TAFS THROUGH
THIS EVENING WITH TEMPO GROUPS MENTIONED GENERALLY BETWEEN ABOUT 21Z
TODAY AND 00Z THURSDAY...AND BETWEEN 02Z AND 08Z THURSDAY. GENERALLY
VFR CONDITIONS OUTSIDE CONVECTION WITH MVFR TO IFR CONDITIONS IN AND
NEAR CONVECTION. MAY ALSO SEE LOW CLOUDS AND FOG IN EARLY MORNING
BETWEEN ABOUT 10Z AND 15Z THURSDAY PRODUCING IFR AND POSSIBLY EVEN
LIFR CONDITIONS...BUT SHOULD QUICKLY IMPROVE TO VFR BETWEEN 15Z AND
18Z THURSDAY. MOSTLY SOUTHEASTERLY TO SOUTHERLY WINDS WHICH WILL
INCREASE TO AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS THIS
AFTERNOON...BECOMING SOUTH AND SOUTHWEST AFTER 15Z THURSDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 751 AM CDT WED APR 11 2012/

UPDATE...
UPDATED TAFS AND AVIATION DISCUSSION FOR LOW CEILINGS AT KGUY.

AVIATION...
STRATUS HAVE LOWERED CEILINGS TO IFR LEVELS AT KGUY...AND SHOULD
PERSIST UNTIL 14Z-15Z.

NF

PREV DISCUSSION... /ISSUED 724 AM CDT WED APR 11 2012/

AVIATION...
FOR THE 12Z TAFS...VFR CONDITIONS EXPECTED TO START THE PERIOD AT ALL
TAF SITES...WITH SOME MIDDLE AND HIGH LEVEL CLOUDS REMAINING FROM
OVERNIGHT SHOWERS AND THUNDERSTORMS. LOW CLOUDS ALONG THE EASTERN
EDGE OF THE PANHANDLES THIS MORNING SHOULD NOT IMPACT ANY OF THE
SITES. WINDS WILL BE GENERALLY OUT OF THE SOUTH TO SOUTHEAST BY MID-
MORNING ACROSS THE AREA...STRENGTHENING AND BECOMING GUSTY BY LATE
MORNING. A STATIONARY FRONT STRETCHED ACROSS THE PANHANDLES IS
EXPECTED TO BECOME A FOCUS FOR THUNDERSTORM ACTIVITY LATER THIS
AFTERNOON AND INTO THE EVENING. THE BEST CHANCES FOR TSRA ARE FROM
21Z-00Z AT KDHT...22Z-01Z AT KAMA...AND 23Z-02Z AT KGUY...WITH A
POSSIBILITY FOR FURTHER SHOWERS AND THUNDERSTORMS THROUGH 06Z AT ALL
SITES. PERIODS OF MVFR CONDITIONS MAY ACCOMPANY THE PRECIPITATION
THIS AFTERNOON. EXPECT LOW CLOUDS TO LOWER CEILINGS TO IFR LEVELS AT
KGUY AFTER 03Z.

NF

PREV DISCUSSION... /ISSUED 514 AM CDT WED APR 11 2012/

DISCUSSION...
MAIN FORECAST CONCERN LIES WITH THUNDERSTORM POTENTIAL OVER THE NEXT
FEW DAYS AND ASSOCIATED SEVERE WEATHER THREAT.

A FEW SHOWERS AND THUNDERSTORMS WERE STILL LINGERING ACROSS THE
PANHANDLES EARLY THIS MORNING. A QUASI-STATIONARY FRONT REMAINS
DRAPED NORTHWEST TO SOUTHEAST ACROSS THE PANHANDLES...AND A WEAK
/20-30 KT/ LLJ HAS HELPED MAINTAIN SOME SCATTERED SHOWERS AND STORMS
ACROSS THE NORTHERN TX PANHANDLE MUCH OF THE NIGHT TO THE NORTH OF
THIS BOUNDARY. A FEW ADDITIONAL SHOWERS AND STORMS HAVE DEVELOPED
FARTHER SOUTH ALONG AN OUTFLOW BOUNDARY KICKED OUT BY THE NORTHERN
CONVECTION. FARTHER NORTHEAST...A BAND OF STRONGER ELEVATED
CONVECTION STRETCHED ACROSS SOUTH CENTRAL KS AND NORTHERN OK WITHIN A
ZONE OF H85 WAA NORTH OF THE SURFACE FRONT. WATER VAPOR IMAGERY
SHOWED AN UPPER RIDGE OVER THE HIGH PLAINS...WITH QUITE A BIT OF MID
TO UPPER-LEVEL MOISTURE IN PLACE.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO IMPACT THE PANHANDLES
TODAY. MAY SEE A COUPLE SHOWERS AND THUNDERSTORMS THIS MORNING...BUT
BETTER CHANCES WILL COME THIS AFTERNOON AND TONIGHT. A POTENT MID
/UPPER-LEVEL SHORTWAVE WILL TRACK FROM SOUTHERN CA NORTHEAST ACROSS
THE CENTRAL GREAT BASIN TODAY AND INTO THE NORTHERN ROCKIES TONIGHT.
ASSOCIATED HEIGHT/PRESSURE FALLS OVER THE ROCKIES AND WESTERN HIGH
PLAINS WILL HELP MAINTAIN A MOIST SOUTHEAST LOW-LEVEL FLOW ACROSS
THE REGION. THIS LOW-LEVEL MOISTURE WILL TEAM WITH STEEP MID-LEVEL
LAPSE RATES TO YIELD MLCAPES OF 1000 TO 1500 J/KG. QUITE A BIT OF MID
TO HIGH CLOUDS /AND LOW CLOUDS ACROSS THE NORTHEAST/ WILL SERVE TO
TEMPER INSTABILITY FROM HIGHER VALUES. THIS INSTABILITY COMBINED WITH
DEEP LAYER SHEAR AROUND 40 KTS WILL SUPPORT ORGANIZED CONVECTION THIS
AFTERNOON INTO TONIGHT...INCLUDING A FEW SUPERCELLS...AND ANOTHER
THREAT FOR SEVERE WEATHER. EXPECT STORMS TO DEVELOP THIS AFTERNOON
ALONG ZONE OF ENHANCED SURFACE CONVERGENCE NEAR THE FRONT DRAPED
NORTHWEST TO SOUTHEAST ACROSS THE AREA. MAY ALSO SEE A FEW SCATTERED
STORMS DEVELOP AWAY FROM THE BOUNDARY AS DAYTIME HEATING ERODES THE
CAP...AND MODELS ALSO SHOW A WEAK MID-LEVEL PERTURBATION WORKING ACROSS
THE AREA. ADDITIONAL STORMS WILL DEVELOP ACROSS EASTERN NM NEAR THE
SURFACE TROUGH/DRYLINE. CONVECTION EXPECTED TO INCREASE IN COVERAGE
LATE THIS AFTERNOON AND EVENING...AND LIKELY CONGEAL INTO AT LEAST A
LOOSELY ORGANIZED MCS LATE THIS EVENING/TONIGHT AS STORMS MOVE EAST
OUT OF EASTERN NM. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE
PRIMARY HAZARDS WITH THESE STORMS. CANNOT RULE OUT AN ISOLATED
TORNADO THOUGH GIVEN VEERING LOW-LEVEL WIND PROFILES...AND SURFACE
FRONT AND POSSIBLY OTHER REMNANT OUTFLOW BOUNDARIES AROUND WHICH MAY
INCREASE THE LOW-LEVEL SHEAR/SRH. LOCALLY HEAVY RAIN WILL BE
POSSIBLE AS WELL AS PWATS NEAR 1 INCH. A 40-45 KT LLJ WILL HELP TO
SUSTAIN STORMS TONIGHT...BUT PRECIP CHANCES WILL WANE FROM WEST TO
EAST AS THE CONVECTION PROPAGATES EASTWARD.

THE UPPER RIDGE WILL BE SHUNTED EAST TONIGHT AND THURSDAY AS
INDIVIDUAL SHORTWAVES SERVE TO CARVE OUT AN UPPER TROUGH OVER THE
WESTERN CONUS. SOUTHWEST FLOW ALOFT WILL DEVELOP OVER THE
AREA...PROMOTING A DEEPENING LEE SURFACE TROUGH ON THURSDAY AND
ALLOWING THE DRYLINE TO MIX INTO THE EASTERN PANHANDLES THURSDAY
AFTERNOON. SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE ALONG AND EAST
OF THE DRYLINE AS MLCAPES WILL BE AROUND 1500 J/KG AND DEEP LAYER
SHEAR WILL AVERAGE 35-45 KTS. THE BIGGEST QUESTION AT THIS POINT IS
HOW FAR EAST THE DRYLINE MIXES...AND HENCE HOW MUCH OF THE PANHANDLES
ARE IMPACTED BY THE SEVERE WEATHER THREAT. LARGE HAIL AND DAMAGING
WINDS WILL AGAIN BE THE MAIN HAZARDS...BUT THE TORNADO THREAT LOOKS A
LITTLE MORE APPRECIABLE. SHEAR VECTORS ORIENTED PERPENDICULAR TO THE
DRYLINE WILL HELP TO PROMOTE DISCRETE SUPERCELLS...AND LOW-LEVEL
SHEAR AND SRH WILL ALSO BE STRONGER AHEAD OF THE DRYLINE DURING THE
LATE AFTERNOON AND EVENING HOURS /OWING LARGELY TO A STRONGER LLJ/.
LCL/S PROGGED TO BE A LITTLE LOWER AS WELL. WEST OF THE
DRYLINE...GUSTY DRY SOUTHWESTERLY WINDS WILL PREVAIL.

SOUTHWEST FLOW ALOFT WILL STRENGTHEN ON FRIDAY...KEEPING THE DRYLINE
A LITTLE FARTHER EAST INTO FAR WESTERN OK. HOWEVER IT APPEARS THAT THE
DRYLINE MAY RETREAT INTO THE FAR EASTERN PANHANDLES LATE FRIDAY
AFTERNOON AND EVENING IN RESPONSE TO DEEPENING SURFACE LOW PRESSURE
OVER THE CENTRAL HIGH PLAINS. THUS HAVE ADDED SOME POPS TO THESE FAR
EASTERN AREAS FRIDAY AFTERNOON INTO FRIDAY NIGHT. IF ANY STORMS
DEVELOP IN THE CWA...THEY COULD BE SEVERE. AN UPPER LOW IS PROGGED TO
CLOSE OFF IN THE BASE OF THE WESTERN TROUGH AND MOVE INTO THE FOUR
CORNERS REGION ON SATURDAY. STRONG SOUTHWEST FLOW ALOFT AHEAD OF THIS
SYSTEM SHOULD KEEP THE DRYLINE /AND ATTENDANT THUNDERSTORM CHANCES/
EAST OF THE CWA SATURDAY AND SATURDAY NIGHT...ALTHOUGH WILL HAVE TO
KEEP AN EYE ON THE FAR SOUTHEAST SATURDAY NIGHT AS THE DRYLINE MAY
RETREAT INTO THIS AREA. WEST OF THE DRYLINE...WARM...WINDY...AND DRY
CONDITIONS CAN BE EXPECTED FRIDAY AND SATURDAY.

THE CLOSED UPPER LOW WILL WORK EAST AND EVENTUALLY NORTHEAST INTO THE
CENTRAL PLAINS SUNDAY AND MONDAY. THE GFS AND CMC GEM KEEP THE LOW
CLOSED...WHILE THE ECMWF OPENS IT AS IT EJECTS NORTHEAST. THE FORMER
TWO SOLUTIONS WOULD LIKELY DRY SLOT THE PANHANDLES...WHILE THE ECMWF
MAY BRING SOME SHOWERS SUNDAY/MONDAY ON THE BACKSIDE OF THE SYSTEM.
FOR NOW WILL MAINTAIN A DRY FORECAST...BUT WILL HAVE TO KEEP AN EYE
ON THIS TIME PERIOD. HEIGHT FALLS AND A PACIFIC COLD FRONT WILL BRING
COOLER TEMPERATURES SUNDAY...WITH A REINFORCING COLD FRONT MOVING
SOUTH THROUGH THE AREA SUNDAY NIGHT OR MONDAY KNOCKING TEMPS DOWN A
LITTLER FURTHER. MODERATING TEMPERATURES AND DRY CONDITIONS ARE
FORECAST TUESDAY AND WEDNESDAY AS THE LOW PULLS AWAY FROM THE AREA.

KB

FIRE WEATHER...
MOIST SOUTHEAST WINDS AND RAIN CHANCES WILL MINIMIZE ANY FIRE WEATHER
CONCERNS TODAY. THE DRYLINE WILL MOVE INTO THE EASTERN PANHANDLES ON
THURSDAY...AND INTO THE FAR EASTERN PANHANDLES OR WESTERN OKLAHOMA
FRIDAY AND SATURDAY. WEST OF THE DRYLINE...SOUTHWEST WINDS WILL
INCREASE INTO THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS WHILE RELATIVE
HUMIDITY VALUES FALL TO 10 TO 20 PERCENT. THUS THE POTENTIAL FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL EXIST...BUT WILL BE
DEPENDENT ON THE STATE OF FUELS AND RECENT RAINFALL. WILL HOLD OFF ON
ISSUING ANY FIRE WEATHER WATCHES AT THIS POINT SINCE MANY LOCATIONS
HAVE RECEIVED RAINFALL THE PAST COUPLE OF DAYS AND MORE RAIN IS
FORECAST TODAY AND TONIGHT. ALSO...FUELS ARE GREENING UP IN MANY
LOCATIONS. HOWEVER...DEPENDING ON WHERE AND HOW MUCH RAIN FALLS TODAY
AND TONIGHT...FIRE WEATHER WATCHES AND RED FLAG WARNINGS MAY NEED TO
BE CONSIDERED FOR THE THURSDAY THROUGH SATURDAY PERIOD. RELATIVE
HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT SUNDAY INTO MID
NEXT WEEK...PRECLUDING ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/05
Hazardous weather outlook, Apr 11, 5:32 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
532 AM CDT WED APR 11 2012

OKZ001>003-TXZ001>020-112100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
532 AM CDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES TODAY AND
TONIGHT. SOME OF THE STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS...ALTHOUGH
AN ISOLATED TORNADO IS POSSIBLE AS WELL. LOCALLY HEAVY RAIN MAY ALSO
OCCUR WITH THESE STORMS.

CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO BREEZY
SOUTHEAST WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PANHANDLES THURSDAY AND
THURSDAY EVENING...AND ACROSS THE FAR EASTERN PANHANDLES FRIDAY
AFTERNOON AND FRIDAY NIGHT. SEVERE WEATHER WILL BE POSSIBLE BOTH
DAYS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...BUT
SOME THREAT WILL ALSO EXIST FOR ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON AND EVENING...AND ACROSS EASTERN PORTIONS
OF THE PANHANDLES THURSDAY AND FRIDAY.

KB

In the hours before

Local storm report, Apr 11, 9:34 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
934 AM CDT WED APR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             20 ENE TEXLINE          36.49N 102.69W
04/10/2012  E1.00 INCH       DALLAM             TX   PUBLIC

&&

EVENT NUMBER AMA1200223

SMB
Special weather statement, Apr 11, 1:05 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
105 PM CDT WED APR 11 2012

OKZ003-TXZ004-005-111900-
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
105 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR OCHILTREE...LIPSCOMB
AND BEAVER COUNTIES.

AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF WOLF CREEK
PARK...OR ABOUT 14 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST AT
10 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 11, 1:48 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
148 PM CDT WED APR 11 2012

TXZ006>008-011-012-111945-
HARTLEY TX-HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER TX-
148 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT FOR POTTER...OLDHAM...
MOORE...HUTCHINSON AND HARTLEY COUNTIES.

AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MASTERSON...OR
ABOUT 19 MILES SOUTH OF DUMAS...MOVING NORTHEAST AT 15 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:09 PM CDTSevere Thunderstorm WarningAMAMoore, Potter66 min
Apr 10, 7:38 PM CDTSevere Thunderstorm WarningAMACarson, Potter52 min
Apr 10, 8:25 PM CDTSevere Thunderstorm WarningAMACarson, Potter33 min
Apr 10, 8:31 PM CDTSevere Thunderstorm WarningAMADallam59 min
Apr 10, 8:43 PM CDTAreal Flood AdvisoryAMAPotter3 hr
Apr 10, 8:57 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman63 min
Apr 10, 9:28 PM CDTSevere Thunderstorm WarningAMADallam40 min
Apr 10, 11:08 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts67 min
Apr 11, 3:03 PM CDTAreal Flood AdvisoryAMAMoore, Potter3 hr
Apr 11, 3:27 PM CDTSevere Thunderstorm WarningAMAMoore, Potter63 min
Apr 11, 4:16 PM CDTAreal Flood AdvisoryAMADallam, Hartley, Moore, Sherman3 hr
Apr 11, 4:26 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter64 min
Apr 11, 5:25 PM CDTFlash Flood WarningAMAMoore, Potter3 hr
Apr 11, 5:29 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter61 min
Apr 11, 5:50 PM CDTSevere Thunderstorm WarningAMAMoore, Sherman55 min
Apr 11, 6:26 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter64 min
Apr 11, 6:36 PM CDTFlash Flood WarningAMACarson, Hutchinson4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.